I think any medication that lowers blood pressure has at least a bit of fatigue attatched to it for many people. After all, the drugs are slowing down a MAJOR source of bodily nutrients. Many even weaken the heartbeat. Good in some cases, but less energy might be expected as a result.
I have the most energy when I am taking NO blood pressure meds. Diuretics affect my energy the least.
Can you lower your dosage? Maybe less enalapril will fatigue you less. Weakness and fatigue are rather common complaints with Vasotec (enalapril.)
I called my doctor yesterday and asked him about the fatigue. We're going to try just taking the diuretic and to stop the Enalapril. We'll see how I feel and what my BP readings are like.
As you said, the fatigue might be inevitable with medication. I'm hoping there is some middle ground. I compete in various races and while I'm not that fast, I am disppointed with my poor performance since taking the medication. I don't think my doctor is overly concerned with fatigue since competing in these races is a choice. I don't think he's a supporter of my athletic interests.
A word of caution. Since you are a runner, ergo SWEAT, make sure that with a diuretic you DON'T try to restrict your salt intake and make sure you hydrate well before a race, but not to the point of "water intoxication."
Hydrating BEFORE is better than DURING a race.
Hydrochlorothiazide is a better idea for you than chlorthalidone which I think is too strong.